MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 RECLAIM PROX REAMER GUIDE POST; RECLAIM INSTRUMENTS : ADAPTORS

DEPUY IRELAND - 9616671 RECLAIM PROX REAMER GUIDE POST; RECLAIM INSTRUMENTS : ADAPTORS
Model Number 2975-00-100
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an off table direct anterior total hip the actis broach perforated the femoral shaft, causing a troch fracture.The doctor elected to cable the femur and switch to a reclaim stem.The incision was extended.The exposure was made difficult due to the patients large abdomen.The femur was prepped with the reclaim instruments and a 15x140 stem was placed.When removing the stem from the inserter the stem threads were stripped and cross threaded.Multiple attempts where made to attach the stem extractor with the reclaim instruments and a universal extractor set.These all failed.The doctor then elected to seat the proximal body but was unable to thread the assembly tool into the stem.Surgeon elected to place the proximal body and impact it manually.The locking bolt was attempted.It was unable to thread into the stem.The doctor requested that all the threaded instruments that were used be replaced.Surgery time was extended by 2 hours.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: the device associated with this report was returned.After physical review, the allegation reported is not confirmed since the unable to assemble condition cannot be determined due to the mating device was not returned.Additionally, scratches throughout the device were found.No other issues were observed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
RECLAIM PROX REAMER GUIDE POST
Common Device Name
RECLAIM INSTRUMENTS : ADAPTORS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15209841
Report Number1818910-2022-15608
Device Sequence Number14003119
Product Code HWT
UDI-Device Identifier10603295155850
UDI-Public10603295155850
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2975-00-100
Device Catalogue Number297500100
Device Lot NumberSO2000366
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer08/24/2022
09/22/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date08/30/2022
09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale